Alert archive / Texas / High Wind Warnings in 2007

High Wind Warning 1, NWS Fort Worth, TX

February 24, 200729 counties in Texas

NWS Fort Worth, TX issued this high wind warning at Feb 24, 2007, 4:06 AM CST for 29 counties in Texas. It took effect at Feb 24, 2007, 6:00 AM CST. It was in force for 13 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2007, 4:06 AM CST (10:06 UTC)
In effect from
Feb 24, 2007, 6:00 AM CST
Expired
Feb 24, 2007, 7:00 PM CST
In force
13 hr
Issued by
NWS Fort Worth, TX
All 29 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 37 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 12:00 PM CSTNON-TSTM WND GST 585 N Fort Worth, TX
Feb 24, 1:00 PM CSTNON-TSTM WND DMGGrand Prairie, TXPOWERLINES DOWN
Feb 24, 1:19 PM CSTNON-TSTM WND DMGGraham, TXBARN DOWN, POWERLINES DOWN, FIRES, AND 1 MILE BLOWING DUST.
Feb 24, 1:22 PM CSTNON-TSTM WND DMGDecatur, TXPOWERLINES DOWN
Feb 24, 1:30 PM CSTNON-TSTM WND DMGBowie, TXPOWERLINES DOWN
Feb 24, 1:32 PM CSTNON-TSTM WND DMGDecatur, TXPOWERLINES DOWN.
Feb 24, 2:00 PM CSTNON-TSTM WND DMGPlano, TXDAMAGE TO CARPORT.
Feb 24, 2:03 PM CSTNON-TSTM WND GST 53Garland, TXFEW SMALL LIMBS DOWN IN AREA.
Feb 24, 2:30 PM CSTNON-TSTM WND GST 55Mckinney, TXTWO ELECTRIC POLES AND SEVERAL TREES DOWNED. POWER OUTAGES REPORTED.
Feb 24, 3:00 PM CSTNON-TSTM WND DMGCallisburg, TXSEVERAL POWER LINES DOWN AND POLES BROKEN. POWER OUTAGES IN THE AREA.
Feb 24, 3:09 PM CSTNON-TSTM WND DMGDenton, TX18-24 INCH DIAMETER TREE BROKEN BY HIGH WINDS
Feb 24, 3:24 PM CSTNON-TSTM WND DMGMckinney, TXNUMEROUS HOUSES WITH SHINGLES BLOWN OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-317 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 241006
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
406 AM CST SAT FEB 24 2007


...A HIGH WIND WARNING IS IN EFFECT FOR THE WESTERN TWO THIRDS OF
NORTH TEXAS TODAY AND A WIND ADVISORY IS IN EFFECT ELSEWHERE...

.DISCUSSION...A STRONG SURFACE LOW PRESSURE SYSTEM WILL MOVE INTO
OKLAHOMA TODAY AS A POWERFUL UPPER LEVEL STORM SYSTEM MOVES INTO
THE PLAINS. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS
MORNING. WINDS WILL BECOME WEST THIS AFTERNOON AND RANGE BETWEEN
25 AND 40 MPH WITH SOME HIGHER GUSTS. THE STRONGEST WINDS WILL BE
ACROSS THE WESTERN TWO THIRDS OF NORTH TEXAS...WHERE WIND GUSTS
TO 50 MPH ARE POSSIBLE BY AFTERNOON.

TXZ091>093-100>104-115>120-129>134-141>145-156>159-241815-
/O.UPG.KFWD.WI.Y.0004.070224T1200Z-070225T0100Z/
/O.NEW.KFWD.HW.W.0001.070224T1200Z-070225T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD-
SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
406 AM CST SAT FEB 24 2007

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG SURFACE LOW PRESSURE SYSTEM WILL MOVE INTO OKLAHOMA
TODAY AS A POWERFUL UPPER LEVEL STORM SYSTEM MOVES INTO THE
PLAINS. SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS
MORNING. WINDS WILL BECOME WEST THIS AFTERNOON AND RANGE BETWEEN
30 AND 40 MPH WITH SOME GUSTS TO 50 MPH. THESE WINDS WILL MAKE
DRIVING DIFFICULT FOR HIGH- PROFILE VEHICLES. BOATERS SHOULD STAY
OFF AREA LAKES AS WATERS WILL BECOME VERY ROUGH. WEAK TREES MAY BE
BLOWN DOWN AND SOME MINOR STRUCTURAL DAMAGE IS ALSO POSSIBLE.
RESIDENTS SHOULD ENSURE THAT ALL LIGHTWEIGHT OUTDOOR OBJECTS ARE
SECURED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
IN EXCESS OF 58 MPH ARE LIKELY. WINDS THIS STRONG CAN LEAD TO
PROPERTY DAMAGE...KNOCK DOWN TREES AND POWER LINES. SEEK A STURDY
SHELTER AWAY FROM WINDOWS UNTIL WINDS SUBSIDE.

$$

TXZ094-095-105>107-121>123-135-146>148-160>162-174-175-241815-
/O.CON.KFWD.WI.Y.0004.070224T1200Z-070225T0100Z/
FANNIN-LAMAR-HUNT-DELTA-HOPKINS-KAUFMAN-VAN ZANDT-RAINS-HENDERSON-
NAVARRO-FREESTONE-ANDERSON-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BONHAM...PARIS...GREENVILLE...
COMMERCE...COOPER...SULPHUR SPRINGS...TERRELL...KAUFMAN...
FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...
EMORY...POINT...EAST TAWAKONI...ATHENS...GUN BARREL CITY...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
406 AM CST SAT FEB 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A STRONG SURFACE LOW PRESSURE SYSTEM WILL MOVE INTO OKLAHOMA
TODAY AS A POWERFUL UPPER LEVEL STORM SYSTEM MOVES INTO THE
PLAINS. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 MPH THIS MORNING.
WINDS WILL BECOME WEST THIS AFTERNOON AND RANGE BETWEEN 25 AND 35 MPH
WITH SOME GUSTS TO 45 MPH. THESE WINDS WILL MAKE DRIVING
DIFFICULT FOR HIGH-PROFILE VEHICLES. BOATERS SHOULD STAY OFF AREA
LAKES AS WATERS WILL BECOME VERY ROUGH. WEAK TREES MAY BE BLOWN
DOWN AND SOME MINOR STRUCTURAL DAMAGE IS ALSO POSSIBLE. RESIDENTS
SHOULD ENSURE THAT ALL LIGHTWEIGHT OUTDOOR OBJECTS ARE SECURED.

$$
4 follow-up statements
000 
WWUS74 KFWD 241814
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1214 PM CST SAT FEB 24 2007

...A HIGH WIND WARNING IS IN EFFECT FOR THE WESTERN TWO THIRDS OF
NORTH TEXAS TODAY AND A WIND ADVISORY IS IN EFFECT ELSEWHERE...

.DISCUSSION...WEST AND SOUTHWEST WINDS WILL RANGE BETWEEN 30 AND
40 MPH THIS AFTERNOON. GUSTS OF 60 MPH AND BLOWING DUST ARE
POSSIBLE IN THE HIGH WIND WARNING AREA.

TXZ091>093-100>104-115>120-129>134-141>145-156>159-250100-
/O.CON.KFWD.HW.W.0001.000000T0000Z-070225T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD-
SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
1214 PM CST SAT FEB 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS OKLAHOMA TODAY WILL
CREATE WEST WINDS OF 30 TO 40 MPH THIS AFTERNOON...WITH GUSTS OF
60 MPH POSSIBLE. STRONG WINDS WILL ALSO RESULT IN BLOWING DUST
WITH VISIBILITIES AS LOW AS 2 MILES POSSIBLE.

THESE WINDS WILL MAKE DRIVING DIFFICULT. BOATERS SHOULD STAY OFF
AREA LAKES AS WATERS WILL BECOME VERY ROUGH. WEAK TREES MAY BE
BLOWN DOWN AND SOME MINOR STRUCTURAL DAMAGE IS ALSO POSSIBLE.
RESIDENTS SHOULD ENSURE THAT ALL LIGHTWEIGHT OUTDOOR OBJECTS ARE
SECURED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
IN EXCESS OF 58 MPH ARE LIKELY. WINDS THIS STRONG CAN LEAD TO
PROPERTY DAMAGE...KNOCK DOWN TREES AND POWER LINES. 

$$

TXZ094-095-105>107-121>123-135-146>148-160>162-174-175-250100-
/O.CON.KFWD.WI.Y.0004.000000T0000Z-070225T0100Z/
FANNIN-LAMAR-HUNT-DELTA-HOPKINS-KAUFMAN-VAN ZANDT-RAINS-HENDERSON-
NAVARRO-FREESTONE-ANDERSON-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BONHAM...PARIS...GREENVILLE...
COMMERCE...COOPER...SULPHUR SPRINGS...TERRELL...KAUFMAN...
FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...
EMORY...POINT...EAST TAWAKONI...ATHENS...GUN BARREL CITY...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
1214 PM CST SAT FEB 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS OKLAHOMA WILL CAUSE
SOUTHWEST WINDS TO INCREASE TO 30 TO 35 MPH...WITH GUSTS TO 50 MPH
LIKELY.  

THESE WINDS WILL MAKE DRIVING DIFFICULT. BOATERS SHOULD STAY OFF
AREA LAKES AS WATERS WILL BECOME VERY ROUGH. WEAK TREES MAY BE
BLOWN DOWN AND SOME MINOR STRUCTURAL DAMAGE IS ALSO POSSIBLE.
RESIDENTS SHOULD ENSURE THAT ALL LIGHTWEIGHT OUTDOOR OBJECTS ARE
SECURED.


$$


92
000 
WWUS74 KFWD 241930
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
130 PM CST SAT FEB 24 2007

...A HIGH WIND WARNING IS IN EFFECT FOR THE WESTERN TWO THIRDS OF
NORTH TEXAS TODAY AND A WIND ADVISORY IS IN EFFECT ELSEWHERE...
...A BLOWING DUST ADVISORY IS IN EFFECT FOR LOCATIONS ALONG AND
NORTHWEST OF A LINE FROM COMANCHE TO HILLSBORO TO ROCKWALL AND
SHERMAN UNTIL 6 PM....


.DISCUSSION...WEST AND SOUTHWEST WINDS WILL RANGE BETWEEN 30 AND
40 MPH THIS AFTERNOON. GUSTS OF 60 MPH ARE POSSIBLE IN THE HIGH
WIND WARNING AREA. BLOWING DUST REDUCING VISIBILITIES BETWEEN 1/4
AND 3/4 OF A MILE ARE POSSIBLE NORTHWEST OF A COMANCHE TO
HILLSBORO TO ROCKWALL AND SHERMAN LINE.


TXZ091>093-100>104-115>120-129>134-141-143>145-250000-
/O.NEW.KFWD.DU.Y.0001.070224T1930Z-070225T0000Z/
/O.CON.KFWD.HW.W.0001.000000T0000Z-070225T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD-
SOMERVELL-JOHNSON-ELLIS-COMANCHE-HAMILTON-BOSQUE-HILL-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO
130 PM CST SAT FEB 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING...
...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A BLOWING
DUST ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.
A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS OKLAHOMA TODAY WILL
CREATE WEST WINDS OF 30 TO 40 MPH THIS AFTERNOON...WITH GUSTS OF
60 MPH POSSIBLE. STRONG WINDS WILL ALSO RESULT IN BLOWING DUST
WITH VISIBILITIES AS LOW AS 1/4 TO 1/2 OF A MILE. 

THESE WINDS WILL MAKE DRIVING DIFFICULT. BOATERS SHOULD STAY OFF
AREA LAKES AS WATERS WILL BECOME VERY ROUGH. WEAK TREES MAY BE
BLOWN DOWN AND MINOR STRUCTURAL DAMAGE IS ALSO POSSIBLE. RESIDENTS
SHOULD ENSURE THAT ALL LIGHTWEIGHT OUTDOOR OBJECTS ARE SECURED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
IN EXCESS OF 58 MPH ARE LIKELY. WINDS THIS STRONG CAN LEAD TO
PROPERTY DAMAGE...KNOCK DOWN TREES AND POWER LINES.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES WHICH WILL MAKE TRAVEL HAZARDOUS. PERSONS WITH
RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS.

$$

TXZ142-156>159-250100-
/O.CON.KFWD.HW.W.0001.000000T0000Z-070225T0100Z/
MILLS-LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...GOLDTHWAITE...LAMPASAS...
COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
130 PM CST SAT FEB 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS OKLAHOMA TODAY WILL
CREATE WEST WINDS OF 30 TO 40 MPH THIS AFTERNOON...WITH GUSTS OF
60 MPH POSSIBLE. STRONG WINDS WILL ALSO RESULT IN BLOWING DUST
WITH VISIBILITIES AS LOW AS 2 MILES POSSIBLE.

THESE WINDS WILL MAKE DRIVING DIFFICULT. BOATERS SHOULD STAY OFF
AREA LAKES AS WATERS WILL BECOME VERY ROUGH. WEAK TREES MAY BE
BLOWN DOWN AND SOME MINOR STRUCTURAL DAMAGE IS ALSO POSSIBLE.
RESIDENTS SHOULD ENSURE THAT ALL LIGHTWEIGHT OUTDOOR OBJECTS ARE
SECURED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
IN EXCESS OF 58 MPH ARE LIKELY. WINDS THIS STRONG CAN LEAD TO
PROPERTY DAMAGE...KNOCK DOWN TREES AND POWER LINES.

$$

TXZ094-095-105>107-121>123-135-146>148-160>162-174-175-250100-
/O.CON.KFWD.WI.Y.0004.000000T0000Z-070225T0100Z/
FANNIN-LAMAR-HUNT-DELTA-HOPKINS-KAUFMAN-VAN ZANDT-RAINS-HENDERSON-
NAVARRO-FREESTONE-ANDERSON-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BONHAM...PARIS...GREENVILLE...
COMMERCE...COOPER...SULPHUR SPRINGS...TERRELL...KAUFMAN...
FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...
EMORY...POINT...EAST TAWAKONI...ATHENS...GUN BARREL CITY...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
130 PM CST SAT FEB 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS OKLAHOMA WILL CAUSE
SOUTHWEST WINDS TO INCREASE TO 30 TO 35 MPH...WITH GUSTS TO
50 MPH LIKELY.

THESE WINDS WILL MAKE DRIVING DIFFICULT. BOATERS SHOULD STAY OFF
AREA LAKES AS WATERS WILL BECOME VERY ROUGH. WEAK TREES MAY BE
BLOWN DOWN AND SOME MINOR STRUCTURAL DAMAGE IS ALSO POSSIBLE.
RESIDENTS SHOULD ENSURE THAT ALL LIGHTWEIGHT OUTDOOR OBJECTS ARE
SECURED.

$$
000 
WWUS74 KFWD 250001
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
601 PM CST SAT FEB 24 2007

...A HIGH WIND WARNING IS IN EFFECT FOR THE WESTERN TWO THIRDS OF
NORTH TEXAS AND A WIND ADVISORY IS IN EFFECT ELSEWHERE...BOTH
UNTIL 700 PM...
...THE BLOWING DUST ADVISORY FOR LOCATIONS ALONG AND NORTHWEST OF
A LINE FROM COMANCHE TO HILLSBORO TO ROCKWALL AND SHERMAN HAS EXPIRED....

.DISCUSSION...WEST AND SOUTHWEST WINDS BETWEEN 30 AND 40
MPH...WITH GUSTS TO 60 MPH...ARE GRADUALLY DIMINISHING. THIS HAS
IMPROVED VISIBILITIES OVER THE AREA...AND THE BLOWING DUST
ADVISORY WILL BE ALLOWED TO EXPIRE AT 600 PM.

TXZ091>093-100>104-115>120-129>134-141-143>145-250115-
/O.EXP.KFWD.DU.Y.0001.000000T0000Z-070225T0000Z/
/O.CON.KFWD.HW.W.0001.000000T0000Z-070225T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD-
SOMERVELL-JOHNSON-ELLIS-COMANCHE-HAMILTON-BOSQUE-HILL-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO
601 PM CST SAT FEB 24 2007

...BLOWING DUST ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING...

THE BLOWING DUST ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON.
A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING. 

GUSTY WEST WINDS ARE GRADUALLY DIMINISHING...ALLOWING THE WEST TEXAS
DUST TO SETTLE...AND VISIBILITIES TO IMPROVE. THE BLOWING DUST
ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 600 PM. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS IN
EXCESS OF 58 MPH ARE LIKELY. WINDS THIS STRONG CAN LEAD TO
PROPERTY DAMAGE...KNOCK DOWN TREES AND POWER LINES. SEEK A STURDY
SHELTER AWAY FROM WINDOWS UNTIL WINDS SUBSIDE.

$$

TXZ142-156>159-250115-
/O.CON.KFWD.HW.W.0001.000000T0000Z-070225T0100Z/
MILLS-LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...GOLDTHWAITE...LAMPASAS...
COPPERAS COVE...GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
601 PM CST SAT FEB 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING. 

GUSTY WEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO 50 MPH WILL
SLOWLY DIMINISH THIS EVENING. IN THE MEANTIME...BOATERS SHOULD
STAY OFF AREA LAKES AS WATERS WILL BECOME VERY ROUGH. WEAK TREES
MAY BE BLOWN DOWN AND SOME MINOR STRUCTURAL DAMAGE IS ALSO
POSSIBLE. RESIDENTS SHOULD ENSURE THAT ALL LIGHTWEIGHT OUTDOOR
OBJECTS ARE SECURED.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
IN EXCESS OF 58 MPH ARE LIKELY. WINDS THIS STRONG CAN LEAD TO
PROPERTY DAMAGE...KNOCK DOWN TREES AND POWER LINES.

$$

TXZ094-095-105>107-121>123-135-146>148-160>162-174-175-250115-
/O.CON.KFWD.WI.Y.0004.000000T0000Z-070225T0100Z/
FANNIN-LAMAR-HUNT-DELTA-HOPKINS-KAUFMAN-VAN ZANDT-RAINS-HENDERSON-
NAVARRO-FREESTONE-ANDERSON-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BONHAM...PARIS...GREENVILLE...
COMMERCE...COOPER...SULPHUR SPRINGS...TERRELL...KAUFMAN...
FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...
EMORY...POINT...EAST TAWAKONI...ATHENS...GUN BARREL CITY...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
601 PM CST SAT FEB 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM MOVING ACROSS OKLAHOMA WILL CAUSE
SOUTHWEST WINDS OF 30 TO 35 MPH...WITH GUSTS TO 40 MPH LIKELY.

THESE WINDS WILL MAKE DRIVING DIFFICULT. BOATERS SHOULD STAY OFF
AREA LAKES AS WATERS WILL BECOME VERY ROUGH. WEAK TREES MAY BE
BLOWN DOWN AND SOME MINOR STRUCTURAL DAMAGE IS ALSO POSSIBLE.
RESIDENTS SHOULD ENSURE THAT ALL LIGHTWEIGHT OUTDOOR OBJECTS ARE
SECURED.

$$
000 
WWUS74 KFWD 250104
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
704 PM CST SAT FEB 24 2007

...WIND ADVISORY IN EFFECT UNTIL 10 PM THIS EVENING....

.DISCUSSION...
WINDS WILL GRADUALLY DIMINISH THIS EVENING...AND HIGH WIND WARNING
CRITERIA WILL NO LONGER BE MET. A WIND ADVISORY WILL BE IN EFFECT
THROUGH 10 PM...AS WEST WINDS WILL CONTINUE AT 20 TO 30 MPH.

TXZ091>093-100>104-115>120-129>134-141>145-156>159-250400-
/O.EXP.KFWD.HW.W.0001.000000T0000Z-070225T0100Z/
/O.EXB.KFWD.WI.Y.0004.070225T0104Z-070225T0400Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD-
SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
704 PM CST SAT FEB 24 2007

...HIGH WIND WARNING WILL EXPIRE AT 7 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH WILL REMAIN IN EFFECT UNTIL 10 PM THIS EVENING.
THE HIGH WIND WARNING EXPIRES AT 7 PM.

A STRONG LOW PRESSURE SYSTEM WILL CONTINUE MOVING OUT OF THE
REGION...BUT GUSTY WINDS WILL CONTINUE THIS EVENING. WITH SPEEDS
REMAINING IN THE 20 TO 30 MPH RANGE THIS EVENING...A WIND ADVISORY
HAS BEEN ISSUED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

TXZ094-095-105>107-121>123-135-146>148-160>162-174-175-250400-
/O.EXT.KFWD.WI.Y.0004.000000T0000Z-070225T0400Z/
FANNIN-LAMAR-HUNT-DELTA-HOPKINS-KAUFMAN-VAN ZANDT-RAINS-HENDERSON-
NAVARRO-FREESTONE-ANDERSON-FALLS-LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BONHAM...PARIS...GREENVILLE...
COMMERCE...COOPER...SULPHUR SPRINGS...TERRELL...KAUFMAN...
FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...
EMORY...POINT...EAST TAWAKONI...ATHENS...GUN BARREL CITY...
CORSICANA...TEAGUE...FAIRFIELD...PALESTINE...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
704 PM CST SAT FEB 24 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE WIND ADVISORY HAS BEEN EXTENDED THROUGH 10 PM.

A STRONG LOW PRESSURE SYSTEM WILL CONTINUE EXITING THE REGION...
BUT GUSTY WINDS WILL LINGER THIS EVENING. WITH SPEEDS REMAINING
IN THE 20 TO 30 MPH RANGE...DRIVING COULD BE DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

25

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this high wind warning went out at Feb 24, 3:37 AM CST, 29 minutes earlier.

Area forecast discussion, Feb 24, 3:37 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
337 AM CST SAT FEB 24 2007

.DISCUSSION...
THE DRYLINE WAS NEAR A CHILDRESS TO BIG SPRING LINE AS OF 3 AM AND
WAS BEGINNING TO ACCELERATE AS A DEEP LOW PRESSURES SYSTEM LIFTED
NORTHEAST INTO THE NORTHWEST PANHANDLE. CONVECTION WAS TOUGH TO
COME BY ACROSS NORTH TEXAS OVERNIGHT...MOST LIKELY DUE TO A STRONG
AND SOMEWHAT ELEVATED CAPPING INVERSION. WE STILL EXPECT A THIN
SQUALL LINE TO DEVELOP ON THE DRYLINE OVER THE NEXT FEW HOURS AS
LOW LEVEL MOISTURE CONVERGENCE INCREASES. WE WILL LEAVE THE
MENTION OF SEVERE STORMS IN THE ZONES...MOSTLY DUE TO THE WIND
POTENTIAL. IT DOES APPEAR THAT THE SOUTHERN ZONES WILL HAVE A MUCH
LOWER CHANCE OF THUNDERSTORMS SO WILL KEEP POPS QUITE LOW. THE
STORMS SHOULD PUSH INTO EAST TEXAS BY MIDDAY WITH DRY AND WINDY
CONDITIONS IN THEIR WAKE. WE WILL ISSUE A HIGH WIND WARNING FOR
THE WESTERN TWO THIRDS OF NORTH TEXAS TODAY WHERE AFTERNOON
SUSTAINED WIND SPEEDS ARE LIKELY TO REACH 40 MPH FOR AN HOUR OR
TWO. WILL KEEP A WIND ADVISORY ACROSS THE EASTERN AREAS. BOTH THE
ADVISORY AND THE HIGH WIND WARNING WILL EXPIRE AT 7 PM. WILL ALSO
KEEP THE RED FLAG WARNING IN PLACE DUE TO INCREASED FIRE DANGER.
WIND SPEEDS SHOULD DECREASE SHORTLY AFTER SUNSET BUT WILL STILL
REMAIN IN THE 15 TO 25 MPH RANGE THROUGH THE EVENING.

UPPER LEVEL HIGH PRESSURE WILL BUILD OVER NORTH TEXAS ON SUNDAY BEHIND
RAPIDLY EJECTING UPPER LOW. DRY WEST TO NORTHWEST FLOW ALOFT WILL
REMAIN OVER NORTH TEXAS UNTIL MID WEEK WHEN ANOTHER UPPER TROUGH
DEVELOPS IN THE WEST. ENERGY FROM THIS SYSTEM COUPLED WITH
INCREASING LOW LEVEL MOISTURE WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. THE END OF NEXT WEEK
SHOULD BE DRY BUT COOLER AFTER THE PASSAGE OF A COLD FRONT LATE
THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  40  64  38  66 /  50   0   0   0   0
WACO, TX              75  41  68  44  70 /  30   0   0   0   0
PARIS, TX             72  39  61  35  63 /  70   0   0   0   0
DENTON, TX            70  38  63  35  65 /  40   0   0   0   0
MCKINNEY, TX          74  41  63  35  63 /  60   0   0   0   0
DALLAS, TX            74  43  65  41  65 /  60   0   0   0   0
TERRELL, TX           75  41  65  40  64 /  70   0   0   0   0
CORSICANA, TX         74  41  65  41  71 /  50   0   0   0   0
TEMPLE, TX            73  42  70  43  78 /  20   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 6 AM THIS MORNING TO 7 PM CST THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ091>093-100>104-115>120-129>134-141>145-156>159.

RED FLAG WARNING FROM 9 AM THIS MORNING TO 7 PM CST THIS EVENING
FOR THE FOLLOWING ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

WIND ADVISORY FROM 6 AM THIS MORNING TO 7 PM CST THIS EVENING
FOR THE FOLLOWING ZONES:
TXZ094-095-105>107-121>123-135-146>148-160>162-174-175.

&&

79/13
Hazardous weather outlook, Feb 23, 10:26 PM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1026 PM CST FRI FEB 23 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
1026 PM CST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT
THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER ALL OF NORTH TEXAS
TONIGHT...WITH THE GREATEST THREAT IN THE NORTHWEST PORTION...GENERALLY
WEST OF I-35...AND NORTH OF I-20. THE MAIN THREAT FROM THESE
STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES
ARE ALSO POSSIBLE...MAINLY IN THE NORTHERN HALF OF THE REGION.

A VERY STRONG UPPER LEVEL LOW PRESSURE SYSTEM IS SWEEPING INTO THE
CENTRAL PLAINS TONIGHT...PRECEDED BY STRONG...WARM...AND MOIST
SOUTHERLY FLOW AT THE SURFACE. THUNDERSTORMS...WHICH HAVE ALREADY
DEVELOPED ALONG THE DRYLINE IN WEST TEXAS...WERE LIFTING TO THE
NORTHEAST AS THE ENTIRE SYSTEM MOVED SLOWLY TO THE EAST. THE MOST
INTENSE THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS WESTERN PORTIONS
OF NORTH TEXAS DURING THE EARLY MORNING HOURS...REACH THE I-35
CORRIDOR BETWEEN 3 AND 6 AM...AND EXIT THE EASTERN PORTIONS OF THE
REGION BY MIDDAY SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ONGOING THUNDERSTORMS SATURDAY MORNING IN CENTRAL PORTIONS WILL
EXIT THE EASTERN PORTION OF NORTH TEXAS BY MIDDAY SATURDAY. SOME
OF THESE STORMS COULD BECOME SEVERE.

BEHIND THE STORMS...SOUTHWEST TO WEST WINDS WILL REACH SPEEDS
BETWEEN 30 AND 35 MPH...WITH GUSTS OVER 40 MPH. A WIND ADVISORY IS
IN EFFECT SATURDAY FOR ALL OF NORTH TEXAS FOR HIGH WINDS...AS IS A
RED FLAG WARNING.

THERE IS A CHANCE OF THUNDERSTORMS OVER NORTH TEXAS WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE WEST OF A BOWIE...MINERAL
WELLS...COMANCHE LINE BETWEEN MIDNIGHT AND 400 AM...IN CENTRAL
PORTIONS BETWEEN 3 AND 6 AM...AND ACROSS THE EASTERN PORTIONS
AFTER SUNRISE SATURDAY.

42

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 1:30 PM CSTBlowing Dust AdvisoryFWDBosque, Collin, Comanche, Cooke, Dallas, Denton and 18 more5 hr

Nearby

High Wind Warnings in Texas, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.